Alert archive / Texas / Heat Advisories in 2022

Heat Advisory 21, NWS Midland/Odessa, TX

July 18, 20226 counties in Texas

NWS Midland/Odessa, TX issued this heat advisory at Jul 18, 2022, 2:31 AM CDT for 6 counties in Texas. It took effect at Jul 18, 2022, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2022, 2:31 AM CDT (07:31 UTC)
In effect from
Jul 18, 2022, 1:00 PM CDT
Expired
Jul 18, 2022, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Borden County, TX, Brewster County, TX, Jeff Davis County, TX, Mitchell County, TX, Presidio County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 68 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2864 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

709 
WWUS74 KMAF 180731
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
231 AM CDT Mon Jul 18 2022

TXZ047-048-053-275-277-280-282-190100-
/O.NEW.KMAF.HT.Y.0021.220718T1800Z-220719T0100Z/
Borden-Scurry-Mitchell-Chinati Mountains-Davis Mountains-
Chisos Basin-Lower Brewster County-
Including the cities of Gail, Snyder, Colorado City, Fort Davis, 
Big Bend NP, Chisos Basin, Lajitas, and Castolon
231 AM CDT Mon Jul 18 2022

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

* WHAT...Davis and Chinati Mountains, and Chisos
  Basin...Temperatures 95 to 99 expected.  Borden, Mitchell, and
  Scurry counties...Temperatures 105 to 109 expected.  Lower
  Brewster County...Temperatures 110 to 112 expected.

* WHERE...Borden, Scurry, Mitchell and Lower Brewster Counties, 
  Chinati and Davis Mountains, and Chisos Basin.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors.  Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside.  When
possible reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear lightweight and loose fitting clothing when
possible.  To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.  Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44
1 follow-up statement
298 
WWUS74 KMAF 181919
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
219 PM CDT Mon Jul 18 2022

TXZ047-048-053-275-277-280-282-190730-
/O.NEW.KMAF.HT.Y.0022.220719T1700Z-220720T0200Z/
/O.CON.KMAF.HT.Y.0021.000000T0000Z-220719T0100Z/
Borden-Scurry-Mitchell-Chinati Mountains-Davis Mountains-
Chisos Basin-Lower Brewster County-
Including the cities of Gail, Snyder, Colorado City, Fort Davis, 
Big Bend NP, Chisos Basin, Lajitas, and Castolon
219 PM CDT Mon Jul 18 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY...

* WHAT...For the first Heat Advisory, temperatures up to 106. 
  For the second Heat Advisory, temperatures up to 109 expected.

* WHERE...Borden, Scurry, Mitchell and Lower Brewster Counties, 
  Chinati and Davis Mountains, and Chisos Basin.

* WHEN...For the first Heat Advisory, until 8 PM CDT this 
  evening. For the second Heat Advisory, from noon to 9 PM CDT 
  Tuesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027>029-033-034-TXZ045-046-050>052-059>063-067>070-075-082-
270>274-276-278-279-281-190730-
/O.NEW.KMAF.HT.Y.0022.220719T1700Z-220720T0200Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Andrews-Martin-Howard-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster County-Presidio Valley-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Andrews, Stanton, Big Spring, Mentone, Kermit, 
Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, 
Big Lake, Fort Stockton, Dryden, Sanderson, 
Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, 
Alpine, Big Bend NP, Panther Junction, Marathon, and Presidio
219 PM CDT Mon Jul 18 2022 /119 PM MDT Mon Jul 18 2022/

...HEAT ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT
/8 PM MDT/ TUESDAY...

* WHAT...Temperatures up to 107 expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ 
  Tuesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jul 17, 11:53 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 17, 11:53 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1153 PM CDT Sun Jul 17 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1151 PM CDT Sun Jul 17 2022

VFR conditions will continue the next 24 hours. Winds will remain
southeasterly, and may become elevated/gusty during the afternoon,
particularly at PEQ/FST.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 112 PM CDT Sun Jul 17 2022

Getting hotter. That pretty much sums it up. The peak of the upper
level subtropical ridge which has impacted the southern plains for
the past few weeks is forecast by a consensus of deterministic
models and cluster analysis to migrate a bit westward toward us,
thereby increasing thicknesses over west Texas and southeastern New
Mexico, with the net result being an increase in temperatures.
Convective chances will be suppressed by the subtropical ridge,
therefore this portion of the forecast will remain dry.  Other than
some passing cirrus clouds, skies will remain mostly clear.
Southerly to southeasterly winds will prevail.

&&

.LONG TERM...
(Tuesday through  Saturday)
Issued at 112 PM CDT Sun Jul 17 2022

Prepare to be disappointed if you're hoping for cooler weather as
the long term will be hot and mostly dry. An upper ridge over
Central CONUS will keep the entire region 10-15 degrees above normal
as thickness increases Tuesday and Wednesday. A Heat Advisory will
likely be needed both days for much of the Permian Basin, Rio Grande
Valley, and the mountains. The ridge will begin to shift further
west on Wednesday and northerly flow aloft will return for the
second half of the week. Temperatures may "cool" to the upper 90s
for part of the region while those along the river valleys remain in
the triple digits through the weekend. There doesn't look to be much
in the way of relief, as overnight lows will only bottom out in the
70s, still above normal for this time of year. Upslope flow will aid
in thunderstorm development across the higher terrain out west each
afternoon Wednesday and beyond, the only shot we have at
precipitation in the long term. Unfortunately, these storms don't
look to do much except bring some gusty winds and minimal rainfall.

For those keeping track, we have hit 100+ degrees 26 times this year
so far here at Midland Int'l! Averaging over the past 30 years, we
will have 24 days of triple digits in a year, so we have already
surpassed our yearly average. Typically by this time in the year
(mid-July), we've only had 14 days of 100+ degrees. With the
forecast looking the way it is, we may surpass the 30th day of 100+
degrees by the end of this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               75 103  78 106 /   0   0   0   0
Carlsbad                 71 101  73 105 /   0   0   0   0
Dryden                   74 102  75 105 /   0   0   0   0
Fort Stockton            72 101  74 104 /   0   0   0   0
Guadalupe Pass           71  93  73  97 /   0   0   0   0
Hobbs                    70 100  72 103 /   0   0   0   0
Marfa                    62  96  63  97 /   0  10   0   0
Midland Intl Airport     74 102  76 104 /   0   0   0   0
Odessa                   75 102  77 105 /   0   0   0   0
Wink                     72 103  75 106 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...70
LONG TERM....88
AVIATION...84
Hazardous weather outlook, Jul 18, 2:00 AM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 AM CDT Mon Jul 18 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-190700-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 AM CDT Mon Jul 18 2022 /100 AM MDT Mon Jul 18 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

A Heat advisory is in effect this afternoon and early evening for
the Davis and Chinati Mountains, Chisos Basin, Borden, Mitchell, and
Scurry counties, and lower Brewster County.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat Advisories will be needed for parts of West Texas and Southeast
New Mexico through Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:19 PM CDTHeat AdvisoryMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more55 hr

Nearby

Heat Advisories in Texas, 2022Every heat advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.